Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 5, 2021Scott County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 5, 2021, 6:02 PM CDT for Scott County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 6:02 PM CDT (23:02 UTC)
Expired
Jul 5, 2021, 7:00 PM CDT
In force
58 min
Issued by
NWS Jackson, MS

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WWUS84 KJAN 052302
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
602 PM CDT Mon Jul 5 2021
 
MSZ050-056-060000-
Smith MS-Scott MS-
602 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH AND SOUTHERN
SCOTT COUNTIES THROUGH 700 PM CDT...

At 602 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 13 miles south of Forest, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morton, Homewood, Burns, Pulaski, Pineville and Polkville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3202 8940 3215 8973 3236 8973 3238 8974
      3241 8974 3223 8932 3220 8932
TIME...MOT...LOC 2302Z 115DEG 18KT 3216 8948 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:14 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 5, 3:14 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
314 PM CDT Mon Jul 5 2021

.DISCUSSION...

Tonight & Tuesday...

Tonight: With showers moving to the NW closer to I-20 corridor & a
little better moisture, any remnant showers/storms will wind down
within an hour or so after sunset. The boundary is progged to
continue lifting N, bringing increasing moisture depth & in the
boundary layer. This will help more cloudiness to spread N overnight
& higher sfc dewpoints in the low 70s. Lows will remain near normal
in the low 70s.

Tuesday: Tropical Storm Elsa will be moving off of N Cuba by Tuesday
morning & will straddle the western FL Peninsula but will remain no
threat to the N Gulf Coast. As the front stalls, deeper moisture
near 2 inch PWs will advect NW. A broad upper low over the TX coast
& areas of PV in the region will help convection to spread W-NW.
Coverage will be more scattered-numerous along & S of the I-20
corridor & highest in the Hwy 84 corridor. Shear will be subtle but
500mb temps could be slightly cooler, leading to a little better
lapse rates. Some strong storms are possible but severe looks
unlikely. Light backbuilding flow will bring some potential for
quick heavy downpours. Heat will be a little less due increasing
convective coverage, but warmer in the west. /DC/

Tuesday night through early next week:

By Tuesday night into Wednesday morning, an upper trough will have
begun ejecting Tropical Storm Elsa north and east, which should let
it go away from the area with very little local effect. Afternoon
isolated to widely scattered showers and thunderstorms will be
possible each day this week, though the best chances may come
Wednesday and Thursday afternoon and evening when an upper trough
glances by to the north. Temperatures will also begin to warm and
moisture increases through the week: Lows warm from the lower 70s F
by early week into the middle 70s F by late week while highs will
rise from the middle 80s F into the lower and middle 90s F. By
Friday, the upper trough responsible for the scattered showers
earlier in the week will be just east of the area, placing the
ArkLaMiss under convergent upper flow and increasing upper heights.
This will dramatically lower rain chance as we head into the weekend
with only isolated showers and storms in the evening. An additional
upper trough will approach the area by late in the day Sunday which
should bring increased rain chances and perhaps a marginal reduction
in afternoon high temperatures to close out the week. Day 7 and
beyond, we venture a bit into the unknown as a complex pattern could
evolve with an upper low in retrograde or stalled across Texas which
could block the pattern somewhat with flow to the north of the cut
off low becoming zonal or a bit ridged. This will likely lead to
near or above average temperatures and near to slightly below
average rain chances as we start next week with the late-Sunday
trough lifting out to the east. /86/

&&

.AVIATION...
18Z TAF discussion:
VFR conditions prevail today, with scattered SHRA/TSRA in the VC
of HBG/PIB. Isolated afternoon SHRA/TSRA could extend up to MEI
corridor but less prevalent closer to JAN/HKS. Convection will
begin to wind down after 06/01-03Z, especially in SE TAF sites.
MVFR-IFR cigs are expected b/w 10-13Z at GTR & especially JAN/HKS.
Flight restrictions will be lower, down to IFR-LIFR at MEI &
especially HBG/PIB, & earlier b/w 08-11Z. Expect MVFR patchy fog
to lift soon after daybreak & flight restrictive cigs to lift by
06/15-16Z. Light SE winds are ongoing & similar into Tuesday. More
rain & some storms will move back into Tuesday afternoon. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  88  72  86 /  24  74  46  82
Meridian      70  85  69  86 /  33  76  46  81
Vicksburg     73  90  72  88 /  16  70  45  79
Hattiesburg   72  85  71  86 /  36  85  50  82
Natchez       72  88  71  85 /  27  81  53  82
Greenville    71  89  71  88 /   5  41  28  73
Greenwood     71  90  71  88 /   7  43  31  74

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC/LP
Hazardous weather outlook, Jul 5, 2:56 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Mon Jul 5 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
256 PM CDT Mon Jul 5 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

23

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 5, 3:16 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 PM CDT Mon Jul 5 2021

MSZ063-064-072-052115-
Lawrence MS-Jefferson Davis MS-Marion MS-
316 PM CDT Mon Jul 5 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
MARION...SOUTHERN LAWRENCE AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES
THROUGH 415 PM CDT...

At 315 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from east of Columbia to near Tilton.
Movement was west at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Columbia, Holly Springs, Topeka, Morgantown, Goss, Society Hill,
Bunker Hill and Tilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3120 8986 3130 9004 3134 9004 3133 9008
      3135 9011 3135 9014 3141 9025 3143 9024
      3141 8983 3129 8965 3119 8965
TIME...MOT...LOC 2015Z 101DEG 13KT 3123 8970 3137 9002

DL
Special weather statement, Jul 5, 3:50 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 PM CDT Mon Jul 5 2021

MSZ065-066-052145-
Jones MS-Covington MS-
350 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND JONES
COUNTIES THROUGH 445 PM CDT...

At 350 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ellisville, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
Ovett, Soso and Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3147 8895 3151 8918 3157 8957 3179 8945
      3180 8894
TIME...MOT...LOC 2050Z 116DEG 11KT 3158 8914

DL
Special weather statement, Jul 5, 4:15 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
415 PM CDT Mon Jul 5 2021

MSZ055-056-064-065-052215-
Smith MS-Jefferson Davis MS-Covington MS-Simpson MS-
415 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
SOUTHWESTERN SMITH...COVINGTON AND NORTHERN JEFFERSON DAVIS COUNTIES
THROUGH 515 PM CDT...

At 415 PM CDT, Meteorologists were tracking a strong thunderstorm
over Collins, moving northwest at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Magee, Collins, Prentiss, Mount Olive, Clem, Progress, Shivers and
Lone Star.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3161 8998 3176 8997 3176 9000 3185 9002
      3190 8973 3176 8940 3159 8940 3153 8996
TIME...MOT...LOC 2115Z 120DEG 18KT 3167 8958

DL
Special weather statement, Jul 5, 4:48 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Mon Jul 5 2021

MSZ057-066-052245-
Jones MS-Jasper MS-
448 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES THROUGH 545 PM CDT...

At 448 PM CDT, Meteorologists were tracking a strong thunderstorm
near Mill Creek, or 14 miles east of Laurel, moving west at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Laurel, Sandersville, Heidelberg, Stafford Springs, Mill Creek,
Paulding and Moss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3182 8894 3166 8894 3175 8926 3204 8908
      3207 8891 3183 8891
TIME...MOT...LOC 2148Z 107DEG 22KT 3172 8889

DL
Special weather statement, Jul 5, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 PM CDT Mon Jul 5 2021

MSZ050-056-060000-
Smith MS-Scott MS-
602 PM CDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH AND SOUTHERN
SCOTT COUNTIES THROUGH 700 PM CDT...

At 602 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 13 miles south of Forest, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Morton, Homewood, Burns, Pulaski, Pineville and Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3202 8940 3215 8973 3236 8973 3238 8974
      3241 8974 3223 8932 3220 8932
TIME...MOT...LOC 2302Z 115DEG 18KT 3216 8948

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:16 PM CDTSpecial Weather StatementJANMarion59 min
Jul 5, 3:50 PM CDTSpecial Weather StatementJANJones55 min
Jul 5, 4:15 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis60 min
Jul 5, 4:48 PM CDTSpecial Weather StatementJANJasper57 min
Jul 5, 6:30 PM CDTSpecial Weather StatementJANRankin60 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.